Please use this identifier to cite or link to this item: https://hdl.handle.net/10356/84705
Title: Finitary Reducibility on Equivalence Relations
Authors: Miller, Russell
Ng, Keng Meng
Keywords: Computable reducibility
Computability
Issue Date: 2016
Source: Miller, R., & Ng, K. M. (2016). Finitary Reducibility on Equivalence Relations. The Journal of Symbolic Logic, 81(4), 1225-1254.
Series/Report no.: The Journal of Symbolic Logic
Abstract: We introduce the notion of finitary computable reducibility on equivalence relations on the domain ω. This is a weakening of the usual notion of computable reducibility, and we show it to be distinct in several ways. In particular, whereas no equivalence relation can be Π_(n+2)^0-complete under computable reducibility, we show that, for every n, there does exist a natural equivalence relation which is Π_(n+2)^0-complete under finitary reducibility. We also show that our hierarchy of finitary reducibilities does not collapse, and illustrate how it sharpens certain known results. Along the way, we present several new results which use computable reducibility to establish the complexity of various naturally defined equivalence relations in the arithmetical hierarchy.
URI: https://hdl.handle.net/10356/84705
http://hdl.handle.net/10220/41955
ISSN: 0022-4812
DOI: 10.1017/jsl.2016.23
Rights: © 2016 Association for Symbolic Logic. This paper was published in The Journal of Symbolic Logic and is made available as an electronic reprint (preprint) with permission of Association for Symbolic Logic. The published version is available at: [http://dx.doi.org/10.1017/jsl.2016.23]. One print or electronic copy may be made for personal use only. Systematic or multiple reproduction, distribution to multiple locations via electronic or other means, duplication of any material in this paper for a fee or for commercial purposes, or modification of the content of the paper is prohibited and is subject to penalties under law.
Fulltext Permission: open
Fulltext Availability: With Fulltext
Appears in Collections:SPMS Journal Articles

Files in This Item:
File Description SizeFormat 
Finitary Reducibility on Equivalence Relations.pdf382.47 kBAdobe PDFThumbnail
View/Open

SCOPUSTM   
Citations 20

4
Updated on Mar 10, 2021

PublonsTM
Citations 20

4
Updated on Mar 3, 2021

Page view(s) 50

411
Updated on Jun 24, 2022

Download(s) 50

46
Updated on Jun 24, 2022

Google ScholarTM

Check

Altmetric


Plumx

Items in DR-NTU are protected by copyright, with all rights reserved, unless otherwise indicated.